Alert archive / Maine / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Gray, ME

September 11, 20134 counties in Maine

NWS Gray, ME issued this severe thunderstorm warning at Sep 11, 2013, 8:13 PM EDT for 4 counties in Maine. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2013, 8:13 PM EDT (00:13 UTC)
Expired
Sep 11, 2013, 9:00 PM EDT
In force
47 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Androscoggin County, ME, Kennebec County, ME, Lincoln County, ME, Sagadahoc County, ME

The radar

The Portland,ME radar (KGYX), 42 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 8:25 PM EDTTSTM WND DMG3 Ese Winthrop, METREES DOWN ON NARROWS POND ROAD.
Sep 11, 8:25 PM EDTTSTM WND DMGLitchfield, METREES DOWN ON PLAINS ROAD AND MAXWELL ROADS IN LITCHFIELD.
Sep 11, 8:25 PM EDTHAIL 0.883 Ese Winthrop, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 11, 2:33 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WUUS51 KGYX 120013
SVRGYX
MEC001-011-015-023-120100-
/O.NEW.KGYX.SV.W.0113.130912T0013Z-130912T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
813 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
  NORTHERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MAINE...
  SOUTHERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...

* UNTIL 900 PM EDT...

* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WINTHROP TO LEWISTON...OR ALONG
  A LINE EXTENDING FROM 12 MILES WEST OF AUGUSTA TO LEWISTON...AND
  MOVING EAST AT 50 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LITCHFIELD...MANCHESTER...AUGUSTA...HALLOWELL...FARMINGDALE AND
  GARDINER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4395 6975 4409 7028 4437 7007 4437 6950
TIME...MOT...LOC 0014Z 273DEG 43KT 4434 6994 4407 7007

$$
MLE
3 follow-up statements
128 
WWUS51 KGYX 120028
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
828 PM EDT WED SEP 11 2013

MEC001-011-015-023-120100-
/O.CON.KGYX.SV.W.0113.000000T0000Z-130912T0100Z/
ANDROSCOGGIN ME-SAGADAHOC ME-LINCOLN ME-KENNEBEC ME-
828 PM EDT WED SEP 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN KENNEBEC...NORTHWESTERN LINCOLN...NORTHERN SAGADAHOC AND
EXTREME EAST CENTRAL ANDROSCOGGIN COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AUGUSTA TO LITCHFIELD...OR
ALONG A LINE EXTENDING FROM AUGUSTA TO 9 MILES NORTH OF TOPSHAM...
MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHELSEA...RICHMOND...DRESDEN...WINDSOR AND WHITEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4407 7004 4435 6995 4437 6950 4395 6975
TIME...MOT...LOC 0028Z 273DEG 43KT 4433 6971 4406 6984

$$

MARINE
970 
WWUS51 KGYX 120039
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
839 PM EDT WED SEP 11 2013

MEC001-120049-
/O.CAN.KGYX.SV.W.0113.000000T0000Z-130912T0100Z/
ANDROSCOGGIN ME-
839 PM EDT WED SEP 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
ANDROSCOGGIN COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4403 6989 4436 6976 4437 6950 4395 6975
TIME...MOT...LOC 0039Z 273DEG 43KT 4432 6953 4405 6966

$$

MEC011-015-023-120100-
/O.CON.KGYX.SV.W.0113.000000T0000Z-130912T0100Z/
SAGADAHOC ME-LINCOLN ME-KENNEBEC ME-
839 PM EDT WED SEP 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTH CENTRAL KENNEBEC...NORTHWESTERN LINCOLN AND NORTHEASTERN
SAGADAHOC COUNTIES...

AT 833 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINDSOR
TO RICHMOND...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF AUGUSTA
TO 6 MILES NORTHWEST OF WISCASSET...MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4403 6989 4436 6976 4437 6950 4395 6975
TIME...MOT...LOC 0039Z 273DEG 43KT 4432 6953 4405 6966

$$

MARINE
648 
WWUS51 KGYX 120050
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
850 PM EDT WED SEP 11 2013

MEC011-015-023-120100-
/O.CAN.KGYX.SV.W.0113.000000T0000Z-130912T0100Z/
SAGADAHOC ME-LINCOLN ME-KENNEBEC ME-
850 PM EDT WED SEP 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KENNEBEC...
NORTHWESTERN LINCOLN AND NORTHEASTERN SAGADAHOC COUNTIES IS
CANCELLED...

THE THUNDERSTORM WAS NO LONGER PRODUCING SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4403 6989 4436 6976 4437 6950 4395 6975
TIME...MOT...LOC 0050Z 273DEG 43KT 4431 6935 4404 6948

$$

MARINE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:01 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Sep 11, 3:01 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
301 PM EDT WED SEP 11 2013

.SYNOPSIS...
A STRONG WEST TO SOUTHWEST WIND FLOW ALOFT COMBINED WITH HOT TEMPS
AND HIGH DEWPOINTS WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS
SOME OF WHICH WILL BE SEVERE WITH DAMAGING WINDS AND HAIL THROUGH
THIS EVENING. A COLD FRONT APPROACHES FROM THE WEST ON THURSDAY
AS THE HEAT, HUMIDITY AND THREAT OF SEVERE WEATHER CONTINUES. THE
STRONG COLD FRONT WILL CROSS THE REGION THURSDAY NIGHT AND EARLY
FRIDAY. AN UPPER TROUGH WILL PRODUCE CLOUDS AND SCATTERED SHOWERS
ON SATURDAY. HIGH PRESSURE WILL BUILD TO THE SOUTH OF THE AREA
SUNDAY. ANOTHER COLD FRONT WILL CROSS THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STRONG WIND SHEAR ENVIRONMENT COMBINED WITH HOT TEMPS AND HIGH
DEWPOINTS INTO THE LOWER 70S WILL ALLOW THE TSTMS DVLPG OVR PA TO
DEVELOP FURTHER AS THEY MOVE NEWD INTO A VERY FAVORABLE
ENVIRONMENT TONIGHT. WITH THE HIGH CAPES AND STG SHEAR ENVIRONMENT
DAMAGING WINDS AND LARGE HAIL IS EXPECTED WITH SOME OF THE STORMS.
SPC HAS ISSUED A SVR TSTM WATCH UNTIL 10 PM FOR MOST OF THE CWA
EXCLUDING COASTAL AREAS AND PARTS OF SOUTHERN INTERIOR AREAS OF ME
AND SERN NH. SEE WATCH #521 FOR FURTHER DETAILS.
&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THE COLD FRONT APPROACHES FROM THE WEST ON THURSDAY AND THE
CONTINUED STRONG SHEAR ENVIRONMENT WILL CONTINUE. MORE OF AN
ORGANIZED WIDESPREAD EVENT OF TSTMS CAN BE EXPECTED THURS INTO
THURS NIGHT ACROSS THE FA SO MUCH HIGHER POPS. SOME OF THESE
STORMS WILL ONCE AGAIN BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. DUE TOO CLOUD COVER TEMPS WILL NOT BE AS WARM THURSDAY BUT
STRONG DYNAMICS WILL OVERCOME ANY DEFICIENCIES DUE TO LOW LEVEL
HEATING.

THE COLD FRONT FINALLY MOVES THROUGH LATE THURSDAY NIGHT AND
BRINGS AN END TO THE TSTM ACTIVITY FOLLOWED BY COOLER AND DRIER
AIR TO MOVE ACROSS THE REGION TOWARD FRI MORNING.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
UPPER LOW MOVES ACROSS THE AREA FRIDAY. LINGERING SHOWERS AND
EXPECTED...ESPECIALLY IN THE MORNING ON THE COASTAL PLAIN. A
COOLER AND DRIER AIRMASS COMES IN FRIDAY NIGHT THROUGH SUNDAY. THE
NEXT TROUGH APPROACHES SUNDAY NIGHT AND DRAGS ANOTHER COLD FRONT
ACROSS THE AREA LATE SUNDAY NIGHT AND MONDAY. HIGH PRESSURE
TUESDAY AND WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...VFR CONDS WILL BCM MVFR TO IFR IN TSTMS. SOME OF THE
TSTMS TONIGHT WILL BE SVR WITH LARGE HAIL AND DAMAGING WINDS.
AFTER MIDNIGHT THE INTENSITIES WILL DIMINISH BUT MORE WIDESPREAD
STG TO SVR TSTMS ACTIVITY EXPECTED AGAIN THUR INTO THUR NIGHT IN
ADVANCE OF THE APPROACHING COLD FRONT.

LONG TERM...MVFR OR LOWER POSSIBLE FRIDAY MORNING...THEN VFR LATE
FRIDAY THROUGH THE WEEKEND.

&&

.MARINE...
SHORT TERM...AN INCREASING SSWLY FLOW AND INCRG SEAS TONIGHT
THROUGH THURSDAY NIGHT WILL WARRANT A SCA.

LONG TERM...MARGINAL SMALL CRAFT CONDITIONS ARE POSSIBLE FRIDAY
NIGHT THROUGH MONDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MEZ018.
NH...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NHZ010-013.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 8 AM EDT FRIDAY
     FOR ANZ150>154.

&&
Hazardous weather outlook, Sep 11, 7:50 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
750 PM EDT WED SEP 11 2013

MEZ007>009-012>014-020>022-028-NHZ001>009-130000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
750 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON THURSDAY.
MAIN THREATS WILL BE DAMAGING WINDS...HAIL...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018-019-023>027-NHZ010-013-014-130000-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
750 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
MAIN THREATS WILL BE DAMAGING WINDS...HAIL...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON THURSDAY.
MAIN THREATS WILL BE DAMAGING WINDS...HAIL...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-130000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
750 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

STRONG STORMS WILL GUSTY WINDS WILL BE POSSIBLE ON THE WATERS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

In the hours before

Special weather statement, Sep 11, 6:42 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
642 PM EDT WED SEP 11 2013

MEZ007-008-012-013-NHZ002-004-112330-
NORTHERN CARROLL-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
COOS-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
642 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY...
FRANKLIN COUNTY AND COOS COUNTY THROUGH 730 PM EDT...

AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 2 MILES EAST
OF ANDOVER TO 3 MILES SOUTHEAST OF CRAWFORD NOTCH STATE PARK...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF RUMFORD TO 17 MILES
NORTHWEST OF CONWAY...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND CRAWFORD NOTCH STATE PARK...GRAFTON
NOTCH STATE PARK...ANDOVER...SHELBURNE...PINKHAM NOTCH...MOUNT
WASHINGTON...GORHAM...BYRON...GILEAD AND ROXBURY THROUGH 730 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4474 7085 4466 6997 4449 7012 4445 7028
      4431 7028 4401 7055 4406 7061 4413 7059
      4417 7062 4408 7082 4409 7085 4404 7084
      4418 7142 4421 7142

MLE
Local storm report, Sep 11, 6:53 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
653 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     3 ESE JEFFERSON         44.40N  71.43W
09/11/2013                   COOS               NH   AMATEUR RADIO

            WIRES DOWN ON US 2. TREES DOWN ON STAG HOLLOW RD.

&&

EVENT NUMBER GYX1300308

CEMPA
Local storm report, Sep 11, 7:16 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     LINCOLN                 44.05N  71.67W
09/11/2013                   GRAFTON            NH   LAW ENFORCEMENT

            TREES DOWN ON THE KANCAMANGUS AND TREES ON WIRES ON
            CHURCH ROAD IN LINCOLN

&&

EVENT NUMBER GYX1300309

BROWN
Local storm report, Sep 11, 7:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
725 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     JEFFERSON               44.42N  71.47W
09/11/2013                   COOS               NH   FIRE DEPT/RESCUE

            LARGE BRANCHES AND WIRES DOWN

0510 PM     TSTM WND DMG     3 ESE JEFFERSON         44.40N  71.43W
09/11/2013                   COOS               NH   AMATEUR RADIO

            WIRES DOWN ON US 2. TREES DOWN ON STAG HOLLOW RD.

0535 PM     HAIL             RANDOLPH                44.38N  71.28W
09/11/2013  E0.75 INCH       COOS               NH   TRAINED SPOTTER

0540 PM     TSTM WND DMG     STRATFORD               44.66N  71.56W
09/11/2013                   COOS               NH   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN

0545 PM     TSTM WND DMG     3 N EASTON              44.19N  71.79W
09/11/2013                   GRAFTON            NH   STATE POLICE

            TREES DOWN

0555 PM     TSTM WND DMG     BETHLEHEM               44.28N  71.69W
09/11/2013                   GRAFTON            NH   STATE POLICE

            TREES DOWN

0635 PM     TSTM WND DMG     LINCOLN                 44.05N  71.67W
09/11/2013                   GRAFTON            NH   LAW ENFORCEMENT

            TREES DOWN ON THE KANCAMANGUS AND TREES ON WIRES ON
            CHURCH ROAD IN LINCOLN

&&

EVENT NUMBER GYX1300303 GYX1300308 GYX1300304 GYX1300306 GYX1300307
GYX1300305 GYX1300309

BROWN
Local storm report, Sep 11, 7:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
734 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     FRYEBURG                44.02N  70.98W
09/11/2013                   OXFORD             ME   LAW ENFORCEMENT

            TREE DOWN ON FISH STREET IN FRYEBURG

&&

EVENT NUMBER GYX1300310

BROWN
Local storm report, Sep 11, 7:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
745 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     JEFFERSON               44.42N  71.47W
09/11/2013                   COOS               NH   FIRE DEPT/RESCUE

            LARGE BRANCHES AND WIRES DOWN

0510 PM     TSTM WND DMG     3 ESE JEFFERSON         44.40N  71.43W
09/11/2013                   COOS               NH   AMATEUR RADIO

            WIRES DOWN ON US 2. TREES DOWN ON STAG HOLLOW RD.

0535 PM     HAIL             RANDOLPH                44.38N  71.28W
09/11/2013  E0.75 INCH       COOS               NH   TRAINED SPOTTER

0540 PM     TSTM WND DMG     STRATFORD               44.66N  71.56W
09/11/2013                   COOS               NH   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN

0545 PM     TSTM WND DMG     3 N EASTON              44.19N  71.79W
09/11/2013                   GRAFTON            NH   STATE POLICE

            TREES DOWN

0555 PM     TSTM WND DMG     BETHLEHEM               44.28N  71.69W
09/11/2013                   GRAFTON            NH   STATE POLICE

            TREES DOWN

0612 PM     TSTM WND DMG     HAVERHILL               44.03N  72.06W
09/11/2013                   GRAFTON            NH   LAW ENFORCEMENT

            TREES DOWN

0635 PM     TSTM WND DMG     LINCOLN                 44.05N  71.67W
09/11/2013                   GRAFTON            NH   LAW ENFORCEMENT

            TREES DOWN ON THE KANCAMANGUS AND TREES ON WIRES ON
            CHURCH ROAD IN LINCOLN

0720 PM     TSTM WND DMG     FRYEBURG                44.02N  70.98W
09/11/2013                   OXFORD             ME   LAW ENFORCEMENT

            TREE DOWN ON FISH STREET IN FRYEBURG

&&

EVENT NUMBER GYX1300303 GYX1300308 GYX1300304 GYX1300306 GYX1300307
GYX1300305 GYX1300311 GYX1300309 GYX1300310

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:36 PM EDTSevere Thunderstorm WarningGYXKennebec, Knox, Lincoln, Waldo54 min
Sep 11, 8:52 PM EDTSpecial Weather StatementGYXCumberland23 min
Sep 11, 8:55 PM EDTSpecial Marine WarningGYX95 min
Sep 11, 8:57 PM EDTSevere Thunderstorm WarningGYXCumberland48 min
Sep 11, 9:08 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York37 min
Sep 11, 9:45 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford, York45 min
Sep 11, 9:48 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Lincoln, Sagadahoc57 min
Sep 11, 9:57 PM EDTSpecial Marine WarningGYX93 min
Sep 11, 10:04 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Kennebec, Oxford, Sagadahoc, York56 min
Sep 11, 10:19 PM EDTSpecial Marine WarningGYX86 min
Sep 11, 11:17 PM EDTSpecial Weather StatementGYXFranklin28 min
Sep 11, 11:21 PM EDTSpecial Marine WarningGYX24 min
Sep 11, 11:41 PM EDTSpecial Marine WarningGYX64 min
Sep 12, 5:55 AM EDTSpecial Weather StatementGYXOxford65 min
Sep 12, 11:20 AM EDTSpecial Weather StatementGYXYork55 min
Sep 12, 11:48 AM EDTSpecial Weather StatementGYXAndroscoggin, Cumberland57 min
Sep 12, 12:12 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc63 min
Sep 12, 12:51 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Knox, Lincoln, Sagadahoc54 min
Sep 12, 12:55 PM EDTSpecial Marine WarningGYX65 min
Sep 12, 12:57 PM EDTSpecial Marine WarningGYX93 min
Sep 12, 12:59 PM EDTSevere Thunderstorm WarningGYXYork46 min
Sep 12, 1:26 PM EDTSpecial Weather StatementGYXKnox, Lincoln64 min
Sep 12, 1:35 PM EDTSevere Thunderstorm WarningGYXKnox, Lincoln, Waldo55 min
Sep 12, 2:41 PM EDTAreal Flood AdvisoryGYXYork3 hr
Sep 12, 2:50 PM EDTSpecial Weather StatementGYXYork25 min
Sep 12, 3:07 PM EDTFlash Flood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more12 hr
Sep 12, 3:41 PM EDTSpecial Weather StatementGYXCumberland34 min
Sep 12, 3:47 PM EDTSevere Thunderstorm WarningGYXYork43 min
Sep 12, 3:51 PM EDTSpecial Marine WarningGYX84 min
Sep 12, 3:57 PM EDTSpecial Weather StatementGYXAndroscoggin, Cumberland, Sagadahoc63 min
Sep 12, 4:31 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford44 min
Sep 12, 5:09 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford51 min
Sep 12, 5:46 PM EDTAreal Flood AdvisoryGYXFranklin, Oxford, Somerset119 min
Sep 12, 6:02 PM EDTFlash Flood WarningGYXFranklin, Oxford3 hr
Sep 12, 6:24 PM EDTSpecial Weather StatementGYXKennebec, Oxford66 min

Nearby

Severe Thunderstorm Warnings in Maine, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.